Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


buffalo hump
Jun 23, 2004

I'm a practical nurse, positive for four years, no serious problems, buffalo hump noted a few months ago, not sure what to do, I feel ugly, my fat has developed mostly in abdominal area and back, what should I do, surgery perhaps or is there any other way to rid of this?

Response from Dr. Henry

You don't mention which HIV meds you are on (if any) and what your HIV status and treatment history is. That bears on the issue of whether a change in meds might help some. There is a growth hormone study now open in the US looking at whether that costly intervention can help. I have had some patients have decent results with surgery (though often needs to be repeated). Sometimes patients seem to do better with aggressive diet and exercise intervention as well as hormone optimization (such as testoterone replacement in men). Alas, for some patients I have run out of options and am awaiting new understanding about why this is happening and how to best intervene. KH



Previous
HIV and Cancer Treatment
Next
Thrush/Weight Loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement